MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM FLUORIDE 15MG POTASSIUM OXALATE BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM FLUORIDE 15MG POTASSIUM OXALATE BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367925
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 3 photos were provided for investigation.The photos were reviewed and the indicated failure mode for foreign matter (hair) was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter (hair).Bd was not able to identify a root cause for the indicated failure mode however, there has been increased awareness for cleanliness and reduction of foreign matter in the plant.Several projects are in place that will help reduce the potential of introducing foreign matter into tubes.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes, the device experienced foreign matter in tubes fluid pathway.The following information was provided by the initial reporter.The customer stated: the tube was labeled for the development of the study and in the review for delivery to the nursing staff, hair was detected.

Brand Name
BD VACUTAINER SODIUM FLUORIDE 15MG POTASSIUM OXALATE BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12682530
Report Number1917413-2021-00922
Device Sequence Number14698949
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public50382903679251
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number367925
Device Catalogue Number367925
Device Lot Number1074778
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1